Obviously, if this goes on much longer, I'll go to the doctor - common sense plus having a friend with bowel cancer will make you get things checked out, even though I doubt this is anything sinister. The dire rear (thanks, ailbhe!) itself is really just an inconvenience, although after several days of it my poor rear is feeling quite dire. No. The real problem is this: I'm on the extended-release form of venlafaxine/Efexor. It's supposed to pass through your body over 24 hours or so. If for some reason that doesn't happen (e.g. because your digestive system is messed up), you don't get the right dose of the drug. As a result of this, every night now I get an appalling headache, like a migraine, suddenly come on with acute aphasia. Efexor is well known for causing aphasia when you're tired, especially at the higher doses; but this withdrawal effect is like most of the words in my head drop out and I'm left unable to explain what is wrong, or indeed to talk about anything. For example, the other day I was making dinner when it happened, and I wanted to ask Richard to get all of the tomato juices out of the cupboard and give me the one with the shortest best-before date. I knew that in my head, but when I tried to say it I couldn't remember the word "tomato" at all, while it took forever to remember "juice". So what came out was "Get the... red...... juice... from the......place." The thing about best-before dates was way too complicated.
It's scary for Richard because it reminds him of after his grandfather had a stroke, and it's frustrating for me. I only hope my damned digestive system improves pronto so it STOPS HAPPENING.